Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 75, NWS Cleveland, OH

June 5, 2010Ashland County, Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2010, 1:32 PM EDT for Ashland County, Richland County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2010, 1:32 PM EDT (17:32 UTC)
Expired
Jun 5, 2010, 2:15 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:51 PM EDTTORNADO3 Nne Lucas, OHPOSSIBLE TORNADO. BARN DESTROYED. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WUUS51 KCLE 051732
SVRCLE
OHC005-139-051815-
/O.NEW.KCLE.SV.W.0075.100605T1732Z-100605T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
132 PM EDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
  CENTRAL RICHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 215 PM EDT

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ONTARIO...OR 4 MILES
  NORTHWEST OF MANSFIELD...AND WAS MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYESVILLE...
  LOUDONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4072 8262 4072 8272 4090 8263 4080 8213
      4067 8212 4066 8222 4057 8222 4057 8227
TIME...MOT...LOC 1731Z 295DEG 38KT 4078 8256

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:09 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 5, 12:09 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1209 PM EDT SAT JUN 5 2010

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE PLAINS WILL MOVE EAST ACROSS THE
LOCAL AREA TONIGHT AND SUNDAY MORNING. A WARM FRONT FROM THIS LOW
WILL LIFT NORTH ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD
OVER THE UPPER OHIO VALLEY MONDAY AND TUESDAY. ANOTHER STORM
SYSTEM WILL AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST
ACROSS THE AREA. THREAT FOR SEVERE WEATHER STILL EXISTS THIS
AFTERNOON INTO TONIGHT. LATEST OUTLOOK FROM THE STORM PREDICTION
CENTER IS NOW INDICATING THE MODERATE RISK FOR SEVERE WEATHER HAS
BEEN EXTENDED EAST ACROSS OHIO INTO PENNSYLVANIA.

THIS MORNINGS SOUNDING FROM WILMINGTON INDICATED LI VALUES OF -7
AND CAPE PUSHING 4000. WE ARE SEEING AN OCCASIONAL BREAK OF
SUNSHINE AND THIS WILL HELP TO BOOST TEMPERATURES INTO THE AROUND
80 DEGREE MARK. HOWEVER...EXTENSIVE CLOUD COVER STILL EXISTS
UPSTREAM SO GETTING AN EXTENSIVE PERIOD OF SUNSHINE DOES NOT LOOK
TO PROMISING.

SPENES GRAPHIC...SATELLITE PRECIPITATION ESTIMATE...INDICATES A
SWATH THAT TOUCHES OUR SOUTHERN PORTION OF THE FORECAST AREA IS AT
RISK FOR POTENTIALLY HEAVY RAIN THROUGH THE AFTERNOON. THIS AREA
IS WHERE THE GREATEST PLUME OF MOISTURE EXISTS AND APPEARS TO BE
ALONG THE FRONTAL BOUNDARY. FLASH FLOOD WATCH REMAINS IN EFFECT
ACROSS THE ENTIRE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AFTER THE SEVERE WEATHER THREAT DIES DOWN THIS EVENING...WILL HAVE
TO DEAL WITH WIDESPREAD MODERATE TO HEAVY RAIN. EXPECT MOST OF THE
AREA TO SEE BETWEEN 1 AND 2 INCHES OF RAIN BY MIDDAY SUNDAY. LOCAL
AMOUNTS OF TWICE THAT AMOUNT ARE POSSIBLE. FLOOD WATCH ALREADY OUT
AND GOES THROUGH NOON ON SUNDAY. EXPECT THINGS TO BEGIN TO DRY OUT
FROM WEST TO EAST TOMORROW MORNING. LOOKS LIKE MONDAY AND TUESDAY
WILL BE DRY AND QUIET AS HIGH PRESSURE BUILDS IN. DEW POINT TEMPS
WILL FINALLY FALL THROUGH THE 50S AS THE HIGH BUILDS. NEXT THREAT
FOR PRECIP WILL PROBABLY BE ON WEDNESDAY. HAVE USED A BLEND OF
GUIDANCE TEMPS TODAY.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
GFS AND ECMWF STILL SHOWING HIGH PRESSURE MOVING ACROSS THE AREA ON
THURSDAY MOVING NEAR THE EAST COAST ON FRIDAY. WILL CONTINUE WITH A
DRY FORECAST FOR BOTH THURSDAY AND FRIDAY. PRECIP ASSOCIATED WITH A
WARM FRONT SHOULD STAY TO THE WEST AND NORTHWEST OF THE AREA ON
FRIDAY...WHILE RETURN MOIST FLOW JUST BEGINS FRIDAY SO I DON'T THINK
WE'LL SEE ANY DIURNAL SHOWERS/TSTMS YET.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
FRONT NORTH OF THE AREA WILL DROP SOUTH INTO NORTHERN OHIO AND
NORTHWEST PA TONIGHT AND LINGER OVER THE REGION AS LOW PRESSURE
MOVES EAST ALONG THE FRONT. WITH ZONAL FLOW ALOFT SHOWERS/TSTMS
WILL GENERALLY BE MOVING FROM WEST TO EAST. EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS EARLY...THROUGH LIKELY HOLDING OFF IN
THE EAST UNTIL AFTERNOON. THEN SHOWERS AND THUNDERSTORMS BECOMING
MORE WIDESPREAD LATE AFTERNOON AND INTO TONIGHT. WITH THE FRONTAL BOUNDARY
ACROSS THE AREA TONIGHT...LOW PRESSURE MOVING EAST ALONG THE
FRONT...A THETA-E MAX EXTENDING INTO THE REGION ALONG WITH STRONG
LOW LEVEL JET EXPECT SHOWERS AND THUNDERSTORMS TO BE QUITE
WIDESPREAD OVER THE AREA TONIGHT.

.OUTLOOK...AREAS OF NON VFR SUNDAY AND AGAIN WEDNESDAY.

&&

.MARINE...
INCREASING SOUTHWEST FLOW MAY REACH 10 TO 20 KNOTS RANGE BUT
NEARSHORE WATER PROBABLY WON'T BE TOO CHOPPY. HOWEVER THE CONCERN
FOR TODAY AND TONIGHT WITH BE LOCALLY HIGHER WIND AND WAVES WITH
THUNDERSTORMS. LOW PRESSURE MOVES EAST ACROSS THE LAKE TONIGHT WITH
WINDS SHIFTING TO THE NORTHWEST ON SUNDAY. WILL LIKELY SEE WAVES
INCREASE TO SMALL CRAFT ADVISORY POSSIBLY LATE TONIGHT BUT MORE
LIKELY IN THE NORTHWEST FLOW SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...LOMBARDY
SHORT TERM...KUBINA
LONG TERM...RANDEL
AVIATION...RANDEL
MARINE...RANDEL
Hazardous weather outlook, Jun 5, 5:51 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
551 AM EDT SAT JUN 5 2010

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
551 AM EDT SAT JUN 5 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS LIKELY. THERE IS ALSO A THREAT FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND EVEN TORNADOES WILL BE
POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED NORTHWEST OHIO IN
A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE AREA IS
UNDER A SLIGHT RISK.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-142>149-162>169-061000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
551 AM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:04 PM EDTSpecial Marine WarningCLE86 min
Jun 5, 12:00 AM EDTSpecial Marine WarningCLE60 min
Jun 5, 3:08 AM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more28 hr
Jun 5, 4:46 AM EDTSevere Thunderstorm WarningCLEKnox, Morrow44 min
Jun 5, 4:47 AM EDTAreal Flood AdvisoryCLEKnox, Marion, Morrow3 hr
Jun 5, 10:12 AM EDTRiver Flood WarningCLEStark12 hr
Jun 5, 1:41 PM EDTTornado WarningCLEAshland, Richland49 min
Jun 5, 1:58 PM EDTFlash Flood WarningCLEAshland, Crawford, Marion, Morrow, Richland, Wyandot3 hr
Jun 5, 2:11 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne49 min
Jun 5, 2:30 PM EDTTornado WarningCLETrumbull45 min
Jun 5, 2:33 PM EDTTornado WarningCLEHolmes27 min
Jun 5, 2:44 PM EDTAreal Flood AdvisoryCLETrumbull10 hr
Jun 5, 2:52 PM EDTTornado WarningCLEKnox38 min
Jun 5, 3:07 PM EDTAreal Flood AdvisoryCLEPortage10 hr
Jun 5, 4:28 PM EDTSmall Craft AdvisoryCLE23 hr
Jun 5, 4:48 PM EDTAreal Flood AdvisoryCLEAshland, Marion, Morrow, Richland, Wyandot6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.